Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Amarillo, TX

July 25, 2021Randall County, Texas

NWS Amarillo, TX issued this special weather statement at Jul 25, 2021, 3:13 PM CDT for Randall County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 3:13 PM CDT (20:13 UTC)
Expired
Jul 25, 2021, 3:45 PM CDT
In force
32 min
Issued by
NWS Amarillo, TX

County Randall County, TX

The radar

The Amarillo radar (KAMA), 46 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

897 
WWUS84 KAMA 252013
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
313 PM CDT Sun Jul 25 2021
 
TXZ017-018-317-252045-
Palo Duro Canyon TX-Randall TX-Armstrong TX-
313 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ARMSTRONG AND
SOUTHEASTERN RANDALL COUNTIES UNTIL 345 PM CDT...

At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Happy, or 14 miles southeast of Canyon, moving
northeast at 5 mph.

Wind gusts of 50 to 55 mph will be possible with this storm. 

This storm will remain over mainly rural areas of west central
Armstrong and southeastern Randall Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.
 
&&

LAT...LON 3475 10163 3475 10201 3494 10196 3492 10155
TIME...MOT...LOC 2013Z 224DEG 5KT 3483 10174 

$$

Bieda

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 25, 2:22 PM CDT, 51 minutes earlier.

Area forecast discussion, Jul 25, 2:22 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
222 PM CDT Sun Jul 25 2021

.SHORT TERM...Tonight through Monday Night...

A series of weaker high pressures hold inside of a large scale high
over the four corners will control the weather for the Panhandles in
the short term.  Subtropical high over the Florida area continues to
bring moisture to the Panhandles from the Gulf. Large scale high
will start to push a more northwest flow thunderstorm pattern to the
Panhandles.  Weak high currently over the Panhandles continues to
keep moisture around the Panhandles v.s. over the Panhandles.
However cu fields starting to form, and as early as it is, would
suggest we should be able to convect on temperature today.
Additionally, we are looking at an incoming outflow boundary moving
in from KS that will likely aid in lift, and if it collides with
already developing storms, then there may be enough enhancement to
get a strong, maybe an isolated severe storm.  As we move further
into the evening we can expect scattered storms across the entire
Panhandles. While PWAT values are not as high as they've been in
past weeks, we're still above normal, and wetting rain will be
possible.  Isolated flooding won't be ruled out, just due to the
fact that there is no steering flow to move the storm much at all.
Storms could carry through the evening to about sunset and then take
a little break, where as storms moving in from the northwest off the
Rockies, could be riding along a shortwave and produce a round of
nocturnal convection for the Panhandles.  Again, unless the outflow
boundary enhances any storms that are in play, we should not see
anything severe this evening or tonight.

Not much changes for tomorrow, except that the large scale high
shifts a bit east and now the Panhandles are under northerly flow.
Looks like it may take a little longer tomorrow for storms to get
going with the northerly flow over the area and thus pops are a bit
lower and chances are more favored in the north and west.

Weber

&&

.LONG TERM...Tuesday through Saturday night...

High pressure aloft will continue to keep precipitation chances
down and temperatures on the rise through the extended period.
Tuesday evening will be the last chance for precipitation for the
western zones.

An H5 ridge with associated high pressure continues to control
the flow aloft across much of the central and western CONUS on
Tuesday. With the center of high pressure just to the north of the
CWA, flow aloft will continue to be mainly out of the east. This
will allow warmer and drier air to invade the mid levels, nearly
cutting off any chances for precipitation through the extended.
The exception will be on Tuesday evening, where a surface trough
may form off the higher terrain in New Mexico and could support a
few updrafts for thunderstorms to develop. Chances for any storms
to move into the area are low, but remain non-zero at this time.

After Tuesday, the drier and warmer pattern becomes more
prominent. The ridge aloft begins to trek to the east and will be
centered over the Rockies and High Plains through the rest of the
extended. Latest guidance suggests that the high pressure system
will begin to propagate southeast across the Southern Plains by
mid to late week, with the flow aloft continuing to be out of the
east and southeast. With that being said, temperatures will
continue to be in the 90s, with some areas over 100 through the
rest of the extended. Chances for showers and storms are very low
through Friday, but may make a return next weekend.

Muscha/Weber

&&

.AVIATION...18Z TAFS...
Mostly VFR conditions will prevail over the next 24 hours with
some possible thunderstorms from the 21-01z time period. Overall
winds out of the south through the TAF period. Cigs and vis are
not expected to drop any lower than MVFR if a storm manages to
impact a terminal.

Weber

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                69  93  69  95  70 /  20  20  20   5  10
Beaver OK                  68  95  70  98  71 /  50  10  20   5   5
Boise City OK              64  93  64  94  65 /  40  30  40  10  10
Borger TX                  72  98  72 100  74 /  30  20  20   5  10
Boys Ranch TX              69  95  69  97  69 /  20  20  30   5  10
Canyon TX                  68  92  68  95  69 /  20  20  20   5  10
Clarendon TX               70  93  71  95  72 /  30  10  10   5   5
Dalhart TX                 64  92  64  93  64 /  30  30  30  10  10
Guymon OK                  67  96  67  98  68 /  50  20  30   5   5
Hereford TX                68  94  68  95  68 /  20  20  20   5  10
Lipscomb TX                69  95  70  97  71 /  50  10  20   5   5
Pampa TX                   70  94  69  95  70 /  30  10  20   5   5
Shamrock TX                70  94  70  97  71 /  30  10  10   5   5
Wellington TX              70  95  71  98  72 /  30  10  10   5   5

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

89/5/89
Hazardous weather outlook, Jul 25, 2:26 PM CDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
226 PM CDT Sun Jul 25 2021

OKZ001>003-TXZ001>020-317-260730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
226 PM CDT Sun Jul 25 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible across the combined Panhandles the rest
of the afternoon into the evening hours. Brief downpours, gusty
winds, and lightning are the main threats with these storms. Wide
spread severe weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will be possible once again Monday and Monday night
for most of the area. The far northwest Oklahoma and Texas
Panhandle could see some thunderstorms on Tuesday as well. Wide
spread severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jul 25, 2:03 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Amarillo TX
203 PM CDT Sun Jul 25 2021

TXZ011-016-251930-
Deaf Smith TX-Oldham TX-
203 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM AND NORTH
CENTRAL DEAF SMITH COUNTIES UNTIL 230 PM CDT...

At 203 PM CDT, automated weather equipment reported 50 mph winds
associated with a strong thunderstorm near Vega, moving north at 15
mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Vega.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3511 10240 3517 10261 3543 10256 3535 10224
TIME...MOT...LOC 1903Z 198DEG 11KT 3522 10248

DGW
Special weather statement, Jul 25, 2:37 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
237 PM CDT Sun Jul 25 2021

TXZ011-012-016-017-252000-
Potter TX-Randall TX-Deaf Smith TX-Oldham TX-
237 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...
SOUTHEASTERN OLDHAM...NORTHEASTERN DEAF SMITH AND SOUTHWESTERN POTTER
COUNTIES UNTIL 300 PM CDT...

At 237 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Bushland, or 15 miles northwest of Canyon, moving
north at 10 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Bushland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3503 10203 3508 10225 3532 10223 3526 10191
TIME...MOT...LOC 1937Z 194DEG 8KT 3513 10212

DGW
Special weather statement, Jul 25, 2:51 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Amarillo TX
251 PM CDT Sun Jul 25 2021

TXZ018-252015-
Armstrong TX-
251 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARMSTRONG COUNTY UNTIL
315 PM CDT...

At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Goodnight, or 9 miles south of Claude, moving
north at 10 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Claude and Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3486 10122 3492 10144 3515 10142 3509 10110
TIME...MOT...LOC 1951Z 194DEG 7KT 3497 10131

DGW
Special weather statement, Jul 25, 3:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
313 PM CDT Sun Jul 25 2021

TXZ017-018-317-252045-
Palo Duro Canyon TX-Randall TX-Armstrong TX-
313 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ARMSTRONG AND
SOUTHEASTERN RANDALL COUNTIES UNTIL 345 PM CDT...

At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Happy, or 14 miles southeast of Canyon, moving
northeast at 5 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of west central
Armstrong and southeastern Randall Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3475 10163 3475 10201 3494 10196 3492 10155
TIME...MOT...LOC 2013Z 224DEG 5KT 3483 10174

Bieda

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:03 PM CDTSpecial Weather StatementAMAOldham27 min
Jul 25, 2:37 PM CDTSpecial Weather StatementAMARandall23 min
Jul 25, 2:51 PM CDTSpecial Weather StatementAMAArmstrong24 min
Jul 25, 3:00 PM CDTSevere Thunderstorm WarningAMAArmstrong60 min
Jul 25, 3:24 PM CDTSpecial Weather StatementAMACarson, Gray36 min
Jul 25, 3:33 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall42 min
Jul 25, 3:44 PM CDTSpecial Weather StatementAMADonley31 min
Jul 25, 3:52 PM CDTSpecial Weather StatementAMAOchiltree38 min
Jul 25, 3:58 PM CDTSpecial Weather StatementAMAGray32 min
Jul 25, 4:07 PM CDTSevere Thunderstorm WarningAMADonley, Gray23 min
Jul 25, 4:26 PM CDTSevere Thunderstorm WarningAMADonley, Gray64 min
Jul 25, 4:36 PM CDTSpecial Weather StatementAMAOchiltree24 min
Jul 25, 4:44 PM CDTSevere Thunderstorm WarningAMARoberts61 min
Jul 25, 5:03 PM CDTSevere Thunderstorm WarningAMALipscomb27 min
Jul 25, 5:08 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler37 min
Jul 25, 5:28 PM CDTSpecial Weather StatementAMAHemphill32 min
Jul 25, 5:40 PM CDTSevere Thunderstorm WarningAMAHemphill, Roberts, Wheeler65 min
Jul 25, 5:44 PM CDTSpecial Weather StatementAMAWheeler31 min
Jul 25, 6:11 PM CDTSpecial Weather StatementAMAMoore34 min
Jul 25, 4:11 PM CDTSpecial Weather StatementAMABeaver34 min
Jul 25, 4:34 PM CDTSevere Thunderstorm WarningAMABeaver18 min
Jul 25, 4:54 PM CDTSpecial Weather StatementAMABeaver36 min
Jul 25, 6:23 PM CDTSpecial Weather StatementAMATexas37 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.